Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have xanthoma on both eyes upper, lower lids, getting bigger, high cholesterol. Will it disappear by itself if i take care of what i eat?

I have xanthoma on both eyes upper and lower lids. It seems to be getting bigger and bigger each time. I do know i have high cholestrol but have not checked recently. I have removed it twice before and it has come again more agressively. I am contemplating doing laser treatment than the normal op that i had done before as it did leave some scars. What is causing this and what foods should i avoid? Also will it disappear by itself if i take care of what i eat?
Asked On : Thu, 18 Apr 2013
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Ophthalmologist 's  Response

Xanthoma is usually caused by deranged lipid metabolism in the body. Until and unless this deranged lipid metabolism is corrected, excision of xanthoma will not be useful. So, you should get a lipid profile done with 12-hours fasting. Consult a physician and take necessary treatment for deranged lipid metabolism. You can also consult a skin specialist.

Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor